Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jul 27, 2005, 4:39 PM MST for Maricopa County, Arizona. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 4:39 PM MST (23:39 UTC)
- Expired
- Jul 27, 2005, 5:45 PM MST
- In force
- 66 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 45 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -388 J/kg
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 272341
FFWPSR
AZC013-280145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
439 PM MST WED JUL 27 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 645 PM MST
* AT 433 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS NORTH OF CANYON LAKE AND APACHE
LAKE AND NEAR FOUR PEAKS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 3352 11146 3353 11139 3353 11129 3358 11118
3369 11131 3373 11134 3375 11146
$$
ELLIS1 follow-up statement
000
WGUS75 KPSR 280054
FFSPSR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
547 PM MST WED JUL 27 2005
AZC013-280145-
MARICOPA AZ-
547 PM MST WED JUL 27 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 645 PM MST FOR EXTREME EAST
CENTRAL MARICOPA COUNTY...
AT 538 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS THAT HAD EARLIER PRODUCED VERY HEAVY RAIN NORTH
OF CANYON LAKE AND APACHE LAKE HAVE DISSIPATED. HOWEVER...FLOODING
FROM THESE THUNDERSTORMS IS STILL OCCURRING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER
TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY VEHICLE.
ELLIS
LAT...LON 3352 11146 3353 11139 3353 11129 3358 11118
3369 11131 3373 11134 3375 11146
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:25 PM MST, 14 minutes earlier.
Area forecast discussion, Jul 27, 4:25 PM MST, 14 minutes before
AZZ020>028-CAZ030>033-280600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 425 PM MST WED JUL 27 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE OVER CENTRAL CALIFORNIA MOVES TO THE EAST...AND WILL BE CENTERED OVER THE FOUR CORNER STATE REGION BY THE END OF THE WEEK. AS THE HIGH MOVES...THE WESTERLY WINDS ALOFT WILL VEER...BECOMING EAST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THAT BUILD OVER THE HIGHER TERRAIN...WILL BE PUSHED INTO THE LOW DESERTS OF SOUTH CENTRAL AND SOUTHWEST ARIZONA...A FEW POSSIBLY MAKING IT INTO SOUTHEAST CALIFORNIA. TEMPERATURES REMAIN 3 TO 5 DEGREES ABOVE NORMAL...WITH MODERATELY HIGH RELATIVE HUMIDITY. && .DISCUSSION... 18Z PHOENIX SOUNDING INDCS MID TO UPPER LEVEL WESTERLY WINDS HAVE BEGUN TO VEER TO THE N. MAX THERMAL INSTBY IS BEING FULLY REALIZED LATE THIS AFTERNOON...REALLY STEEP LAPSE RATE...AS DEEP CNVCTN WITH IMPRESSIVE VILS NOW APRG ALONG THE FAR ERN MARICOPA/NE PINAL COUNTY REGION. LGT STEERING WINDS...NO SHEAR. EXPCT LOW GRADE INCRG TO MODERATE ACTIVITY AS THIS WEEK ENDS. CA HIGH SHIFTS TO THE E OVER THE FOUR CORNER STATES BY EARLY FRIDAY. A WEAK DISTURBANCE IN THE EASTERLY WINDS OVER NW MEXICO MOVES WESTWARD ACROSS THE NORTHERN GULF FRIDAY...WHICH MAY HERALD A WEAK SURGE OR SHALLOW SEEP. LATEST GFS SHOWS LAYER REL HUMIDITY IS DRYING INTO THE WEEKEND...THEN MOISTENING UP AGAIN EARLY NEXT WEEK. AND SO IT GOES...EBB AND FLOW. && .AVIATION... DISCUSSION FOR 00Z TAFS. SEE TAFS FOR KPHX...KYUM...KIPL...AND KBLH WHICH ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. RUNYAN NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Hazardous weather outlook, Jul 27, 6:08 AM MST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 608 AM MST WED JUL 27 2005 AZZ022-023-027-028-280200- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AS WELL AS NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY ISOLATED MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND SOME BLOWING DUST WILL ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR AN EVENING THUNDERSTORM ON THURSDAY. A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS...PERIODS OF DENSE BLOWING DUST...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STRONGEST STORMS. AZZ024-280200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS CAN BE EXPECTED. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THE STRONGEST STORMS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON AND EARLY EVENING THUNDERSTORMS THURSDAY. A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS...LOCALLY HEAVY RAIN...AND HAIL WILL OCCUR WITH STRONGEST STORMS. AZZ021-026-280200- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 608 AM MST WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN PORTIONS OF LA PAZ AND YUMA COUNTIES. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS... AND SOME BLOWING DUST WILL ACCOMPANY THE STRONGEST STORMS. .DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ON THURSDAY. EXPECT A BETTER CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY THROUGH TUESDAY. STRONG GUSTY WINDS... PERIODS OF DENSE BLOWING DUST...AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH STRONGEST STORMS. AZZ020-025-CAZ031>033-280200- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 608 AM MST (608 AM PDT) WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY LATE AFTERNOON AND EVENING THUNDERSTORMS THURSDAY. EXPECT A BETTER CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS FRIDAY THROUGH TUESDAY. LOCALLY HEAVY RAINFALL...STRONG GUSTY WINDS...AND DENSE BLOWING SAND OR DUST WILL ACCOMPANY THE STRONGEST STORMS. CAZ030-280200- JOSHUA TREE NATIONAL PARK/JTNP/- 608 AM PDT WED JUL 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE WILL BE A SLIGHT CHANCE FOR AN AFTERNOON THUNDERSTORM. LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAIN...STRONG GUSTY WINDS... AND HAIL WILL BE POSSIBLE WITH STRONGEST STORMS. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:32 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 75 min |
| Jul 26, 6:06 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 54 min |
| Jul 27, 2:03 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 42 min |
| Jul 27, 2:42 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 33 min |
| Jul 27, 3:10 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 65 min |
| Jul 27, 3:24 PM MST | Flash Flood Warning | PSR | Pinal | 66 min |
| Jul 27, 4:10 PM MST | Severe Thunderstorm Warning | PSR | Gila | 67 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.